Alert archive / North Dakota / Tornado Warnings in 2008
Tornado Warning 60, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 22, 2008, 1:57 AM CDT for McLean County, Mercer County, Oliver County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 1:57 AM CDT (06:57 UTC)
- Expired
- Aug 22, 2008, 2:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties McLean County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 220657 TORBIS NDC055-057-065-220730- /O.NEW.KBIS.TO.W.0060.080822T0657Z-080822T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 157 AM CDT FRI AUG 22 2008 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EAST CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 230 AM CDT...130 AM MDT * AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTHWEST OF HANNOVER...OR 45 MILES NORTHWEST OF BISMARCK...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... 8 MILES NORTHWEST OF CENTER BY 205 AM CDT... 6 MILES SOUTHEAST OF STANTON BY 110 AM MDT... FORT CLARK BY 215 AM CDT... HENSLER BY 220 AM CDT... WASHBURN...FALKIRK AND 8 MILES NORTHWEST OF CROSS RANCH STATE PARK BY 225 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4749 10111 4718 10090 4706 10162 4722 10171 TIME...MOT...LOC 0657Z 246DEG 43KT 4718 10152 $$ PJA
2 follow-up statements
000 WWUS53 KBIS 220717 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 217 AM CDT FRI AUG 22 2008 NDC055-057-065-220730- /O.CON.KBIS.TO.W.0060.000000T0000Z-080822T0730Z/ MCLEAN ND-MERCER ND-OLIVER ND- 217 AM CDT FRI AUG 22 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT/130 AM MDT/ FOR NORTH CENTRAL OLIVER...EAST CENTRAL MERCER AND SOUTH CENTRAL MCLEAN COUNTIES... AT 114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR FORT CLARK...OR 39 MILES NORTHWEST OF BISMARCK...MOVING NORTHEAST AT 49 MPH. THE TORNADO WILL BE NEAR... FALKIRK...WASHBURN...HENSLER AND 8 MILES NORTHWEST OF CROSS RANCH STATE PARK BY 225 AM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4710 10142 4728 10156 4749 10111 4718 10090 TIME...MOT...LOC 0717Z 247DEG 43KT 4728 10123 $$ PJA
000 WWUS53 KBIS 220729 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 229 AM CDT FRI AUG 22 2008 NDC055-057-065-220739- /O.EXP.KBIS.TO.W.0060.000000T0000Z-080822T0730Z/ MCLEAN ND-MERCER ND-OLIVER ND- 229 AM CDT FRI AUG 22 2008 ...THE TORNADO WARNING FOR NORTH CENTRAL OLIVER...EAST CENTRAL MERCER AND SOUTH CENTRAL MCLEAN COUNTIES WILL EXPIRE AT 230 AM CDT...130 AM MDT... THE ROTATION HAS WEAKENED AND NO LONGER POSES SIGNIFICANT THREAT. LAT...LON 4710 10142 4728 10156 4749 10111 4718 10090 TIME...MOT...LOC 0729Z 247DEG 43KT 4733 10103 $$ PJA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:49 PM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT THU AUG 21 2008 .SYNOPSIS... PROGRESSIVE FLOW ACROSS THE NORTHERN TIER OF CONUS WILL ALLOW FOR AN ACTIVE SHORT RANGE FORECAST OVER NORTH DAKOTA. A DEEP MIDDLE/UPPER LEVEL LOW OVER SOUTHERN BRITISH COLUMBIA IS STEADILY MOVING EASTWARD ALONG THE U.S.-CANADIAN BORDER. MEANWHILE...THE ASSOCIATED COLD FRONT MARKS A 15-20F DROP IN TEMPERATURE AS A LATE SUMMER CONTINENTAL POLAR AIRMASS SLIDES SOUTHWARD FRIDAY AND SATURDAY. && .SHORT TERM...THURSDAY THROUGH SUNDAY NIGHT... BIGGEST UNCERTAINTY THIS PERIOD IS ASSOCIATED WITH PRECIPITATION INTENSITY THIS AFTERNOON THROUGH FRIDAY MORNING. OTHER QUESTIONS CONCERNING WIND SPEEDS ON FRIDAY REMAIN. RIGHT NOW...EXPECT SOME INTENSIFICATION OF ONGOING SHOWER ACTIVITY OVER NORTHWESTERN NORTH DAKOTA AS EARLY EVENING CONVECTION SPREADS ACROSS NORTH CENTRAL NORTH DAKOTA. THERMAL PROFILES CONTINUE TO DESTABILIZE UNDER MOSTLY SUNNY SKIES...AND MIDDLE LEVEL HEIGHT FALLS AHEAD OF THE AFOREMENTIONED TROUGH CAN ONLY HELP TO ERODE THE CAP. ADDITIONALLY...TOWERING CUMULUS FIELD ALONG PREFRONTAL TROUGH/DRYLINE LOOKS TO ALREADY BE TAPPING INTO 1500-2000 J/KG SURFACE BASED CAPE. SHEAR PROFILES SUPPORT SUPERCELL DEVELOPMENT EARLY. LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT...SHEAR PROFILES SUPPORT MULTICELL CLUSTERS WITH EMBEDDED SUPERCELLS. SO...EXPECT A SECOND AREA OF CONVECTION IN THE FORM OF A FAST-MOVING SQUALL LINE THAT SHOULD PROGRESS OUT OF EASTERN MONTANA AND SWEEP ACROSS THE AREA OVERNIGHT. THE FAST-MOVING NATURE OF THIS COMPLEX MEANS THAT IT WOULD OVERRUN AND ABSORB ANY ONGOING CONVECTION. AS COLD POOLS MERGE...EXPECT A WIDESPREAD DAMAGING WIND EVENT...THOUGH THERE IS SOME UNCERTAINTY CONCERNING LOW-LEVEL LAPSE RATES ALLOWING FOR HIGHER WINDS TO MIX DOWN. IF EARLIER CONVECTION OCCURS IN SUCH A WAY TO STABILIZE THE LOW-LEVELS...WIND THREAT WOULD DECREASE. LIKEWISE...DIURNAL STABILIZATION OF LOW-LEVELS COULD INHIBIT MIXING DOWN IF IT TAKES TOO LONG TO ARRIVE. NCEP/STORM PREDICTION CENTER CONVECTIVE OUTLOOK CALLS FOR A LARGE HAIL AND DAMAGING WIND THREAT. WITH BETTER LIKELIHOOD OF SEVERE WITH THE SECOND AREA OF CONVECTION. CONCERNING WINDS...EXPECT THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR TOMORROW WITH POSTFRONTAL WINDS EXCEEDING 40 MPH BY AFTERNOON...ESPECIALLY WEST OF BISMARCK. 12 UTC NAM BUFR SOUNDINGS INDICATE THAT WESTERN AND CENTRAL NORTH DAKOTA WILL MIX OUT WITH 45 KNOTS FORECAST AT THE TOP OF THE BOUNDARY LAYER BY MID DAY. HIGH TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 60S F TO MIDDLE 70S F OVER THE AREA BEHIND THE COLD FRONT...AND MINIMUM TEMPERATURES IN THE 40S F ARE FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE LOW HEIGHT ANOMALY CENTERED OFF OF THE BC COAST WILL SEND SIGNIFICANT S/W ENERGY EAST INTO THE PACIFIC NW AND EVENTUALLY NRN PLAINS TUE-FRI OF NEXT WEEK. DETAILS OF AMPLITUDE/TIMING OF THE MAIN WAVE ARE A LOW-CONFIDENCE PREDICTION THOUGH THANKS TO LARGE SPREAD AND RUN-TO-RUN CONTINUITY ISSUES IN ENSEMBLE/DETERMINISTIC SOLUTIONS. THE 00Z GFS WAS A DEEP OUTLIER OF SOLUTIONS WITH THE NRN ROCKIES TROUGH...WHILE THE 06Z VERSION OFFERED A CONSIDERABLY DIFFERENT /FLATTER/ UPPER FLOW. HOWEVER...AGREEMENT BTWN THE 00Z/12Z ECMWF AND 12Z GFS HAS INCREASED CONFIDENCE IN S/W PASSAGE CENTERED ON WED. THAT SAID...THE BEST COURSE IN THIS SCENARIO IS TO WEIGHT THE FCST DATABASE TWD THE ECMWF/GFS ENSEMBLE MEAN IN ORDER TO SMOOTH SOME OF THE UNCERTAINTY IN DETAILS. A SEASONABLY STRONG POLAR JET... FAVORABLE SYNOPTIC SCENARIO...AND MODERATE MOISTURE RETURN WILL SUPPORT AT LEAST ONE PERIOD OF ACTIVE CONVECTION. WE HAVE CENTERED THE HIGHEST POPS ON WED...BUT IT IS NECESSARY TO EXTEND SOME CHANCE THRU THE TUE-THU PERIOD...BOTH DUE TO WEIGHTING TWD ENSEMBLES AND THE PERSISTENT SW FLOW ALOFT ITSELF. TEMPS ARE ALSO A LARGE ISSUE TUE-THU...PARTLY SINCE THERMAL FIELDS WILL BE HIGHLY DEPENDENT ON S/W DETAILS...AND ALSO SINCE CONVECTION HAS LARGE POTENTIAL TO RESULT IN TEMP BUSTS. WED IS THE LOWEST CONFIDENCE TEMP FCST SINCE ENSEMBLE GUIDANCE WOULD SUGGEST UPPER 80S F IN SC ND DUE TO SLOWER S/W SPEED...WHILE THE 00Z MEN/12Z MEX PROG TEMPS ONLY IN THE MID 70S F. WE HAVE BLENDED CONTINUITY AND ENSEMBLE GUIDANCE HERE AS WELL. FINALLY...MON IS A POINT OF CONSENSUS WITH WAA AND 850-HPA TEMPS 25+ C SUPPORTING AT LEAST MID 90S F IN WSTRN ND. SO WE ARE CONFIDENT IN AT LEAST ONE TOASTY DAY. && .AVIATION... STRONG SOUTHERLY WINDS GUSTING TO 35KS WILL ONLY SLOWLY WEAKEN FROM KBIS-KJMS THIS EVE AS A SFC TROUGH APPROACHES. A COLD FRONT WILL RACE INTO WSTRN ND THIS EVE AND CATCH UP TO THE TROUGH...SENDING IT WEST-EAST THRU ALL THE TAF SITES 03Z-10Z. IN ITS WAKE WEST WINDS OF 25-40KTS WILL OVERSPREAD ALL OF WSTRN/CNTRL ND ON FRI. BOTH FEATURES OFFER UP THE POTENTIAL FOR TSRA...FROM KDIK-KBIS-KMOT 21-03Z...AND A HIGHER PROBABILITY FROM KDIK-KISN-KMOT 01-08Z. BOTH PRESENT THE RISK OF IFR CONDITIONS...BUT THE LATTER CHANCE HAS A HIGHER LIKELIHOOD OF WIDESPREAD AVIATION HAZARDS...INCLUDING THE POSSIBILITY OF 50+KT SFC WINDS IF A THUNDERSTORM COMPLEX CAN ORGANIZE AS EXPECTED. && .FIRE WEATHER... A COLD FRONT...ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS SOUTHERN CANADA AND WESTERN NORTH DAKOTA...WILL PUSH EAST ACROSS THE STATE TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA THIS AFTERNOON AND MOVE EAST ACROSS WESTERN NORTH DAKOTA DURING THE EVENING HOURS AND THEN ACROSS CENTRAL AND EASTERN NORTH DAKOTA DURING THE LATE EVENING AND OVERNIGHT HORUS. IN ADDITION TO DANGEROUS LIGHTNING...LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. BEHIND THIS COLD FRONT WINDS WILL INCREASE OUT OF THE WEST LATE TONIGHT AND DURING THE DAY ON FRIDAY. WINDS ARE EXPECTED TO BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE WEST. A WIND ADVISORY WILL LIKELY BE NEEDED. IN SPITE OF THE HIGH WINDS...MUCH COOLER TEMPERATURES ON FRIDAY (HIGHS IN THE UPPER 60S TO MID 70S) WILL KEEP MINIMUM RELATIVE HUMIDITIES AT OR ABOVE 30 PERCENT. THEREFORE...NO FIRE WEATHER HEADLINES ARE ANTICIPATED ON FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE STATE DURING THE DAY TOMORROW AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN CANADA. DRY AND COOL CONDITIONS ARE EXPECTED ON SATURDAY AS HIGH PRESSURE DOMINATES THE NORTHERN PLAINS. TEMPERATURES WARM AGAIN LATER THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH MOVES EAST OF THE REGION. ON A SIDE NOTE...PERCENT GREEN VALUES HAVE BEEN LOWERED ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS SHOULD RESULT IN HIGH RFD VALES ACROSS THIS REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ023-025-036-037- 047-048-050-051. && SCHECK/BIRK/CJS
Hazardous weather outlook, Aug 21, 4:50 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 PM CDT THU AUG 21 2008 NDZ023-025-036-037-047-048-050-051-222200- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 450 PM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT. SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH SUNSET. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER EAST CENTRAL NORTH DAKOTA. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. NDZ001>005-009>013-017>022-031>035-040>046-222200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 450 PM CDT THU AUG 21 2008 /350 PM MDT THU AUG 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA DURING THE EVENING...AND THEN SHIFT EASTWARD OVERNIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ON FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THE RANGELAND FIRE DANGER INDEX WILL ALSO BE ELEVATED...AND MAY BE IN THE VERY HIGH TO EXTREME CATEGORY IN SOUTHWEST NORTH DAKOTA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. CJS/RSL
In the hours before
Local storm report, Aug 21, 10:28 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD HARVEY 47.77N 99.94W
08/21/2008 WELLS ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
HARVEY ALONG WITH UNDERPASSES BLOCKED.
&&
NHEINERTLocal storm report, Aug 21, 10:32 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL MEDORA 46.91N 103.52W
08/21/2008 M0.75 INCH BILLINGS ND LAW ENFORCEMENT
&&
NHEINERTLocal storm report, Aug 21, 11:04 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CENTER 47.12N 101.30W
08/21/2008 M0.88 INCH OLIVER ND LAW ENFORCEMENT
&&
KBIRKLocal storm report, Aug 21, 11:11 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1111 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 5 N WASHBURN 47.36N 101.03W
08/21/2008 E0.88 INCH MCLEAN ND PUBLIC
SOME NICKEL SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.
&&
CJS/RSLLocal storm report, Aug 21, 11:22 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD HARVEY 47.77N 99.94W
08/21/2008 WELLS ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
HARVEY ALONG WITH UNDERPASSES BLOCKED.
&&
KBIRKLocal storm report, Aug 22, 1:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
146 AM CDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL RICHARDTON 46.88N 102.32W
08/22/2008 E0.75 INCH STARK ND LAW ENFORCEMENT
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:33 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 27 min |
| Aug 21, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan | 63 min |
| Aug 21, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 66 min |
| Aug 21, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 66 min |
| Aug 21, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Stark | 40 min |
| Aug 21, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 35 min |
| Aug 21, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 61 min |
| Aug 21, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 44 min |
| Aug 21, 9:05 PM CDT | Areal Flood Advisory | BIS | Rolette | 6 hr |
| Aug 21, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 54 min |
| Aug 21, 9:46 PM CDT | Flash Flood Warning | BIS | Rolette | 4 hr |
| Aug 21, 9:46 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 44 min |
| Aug 21, 9:52 PM CDT | Flash Flood Warning | BIS | Pierce, Sheridan, Wells | 23 min |
| Aug 21, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 48 min |
| Aug 21, 10:16 PM CDT | Flash Flood Warning | BIS | Wells | 29 min |
| Aug 21, 10:27 PM CDT | Flash Flood Warning | BIS | Sheridan, Wells | 4 hr |
| Aug 21, 10:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 54 min |
| Aug 21, 11:03 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 42 min |
| Aug 21, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 30 min |
| Aug 22, 1:40 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Morton, Oliver, Stark and 1 more | 50 min |
| Aug 22, 2:21 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 39 min |
| Aug 22, 2:41 AM CDT | Tornado Warning | BIS | McLean, Sheridan | 34 min |
| Aug 22, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan, Wells | 45 min |
| Aug 22, 3:40 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Sheridan, Wells | 32 min |
| Aug 22, 3:45 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
| Aug 22, 3:56 AM CDT | Areal Flood Advisory | BIS | Wells | 3 hr |
| Aug 22, 1:27 PM CDT | High Wind Warning | BIS | Adams, Bowman | 5 hr |
Nearby
Tornado Warnings in North Dakota, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.